Can an underactive thyroid cause you to miss your period? I'm almost 2 weeks late and have taken 3 pregnancy tests all coming back negative. Is this possible? A doctor in the emergency room told me in January that I had a slight underactive thyroid and that I needed to go to my doctor and get it treated. I never did that and haven't got it treated. Is it possible that it has gotten worse? I had a normal period in January and February, so I don't know what is going on. Any thoughts? Thank you
I have hypothyroidism....usually I'm exactly on time but when my thyroid is off It comes either earlier or later and at times I bleed for a lot longer...it definitely effects my menstrual cycle...thyroid is nothing to play around with, I would get yourself checked if you were told it was underactive...
when i was hypothyroid (underactive), i was on the pill but my periods were short (like 2 days) and really light. although the doctor told me that if you're underactive your periods are sposed to get heavier and longer - but i think that might only be if you're majorly underactive - and i was only a little bit (although it felt awful!!!) compared to others. but then again everyone's body does different things!
so maybe it could be caused by underactive thyroid.
you should definately get tested for hypothyroidism - dont let it get so bad that you get so sick you cant do anything and have to quit your job coz your so sick like i did (although it was my doctors fault not mine!)
my irregular periods were the only reason I had a blood test, which showed me to be borderline hypothyroid (TSH 8.9, FT4 0.76) . they were totally bizarre, stopping entirely from jan06-april06. then i went to the doctor who laughed it off and said 'take birth control'. so i did, and got them every 28 days exactly, although were very light and short, then stopped taking birth control in november. I had one normal length and volume period in january, and nothing since then. got these hypo blood results just last week, and not sure if they are going to prescribe me anything, as my followup appointment is next week.
as for other symptoms, i am less motivated and less able to concentrate than usual but i'm careful to not attribute that to my thyroid, because i think that makes it easy to excuse myself becoming a lazy bum. but that's just me. my point here is that the thyroid seems to do a crazy variety of things to people; in my case, it messed with my cycle but not much else.
i think ultimately one should go to the doctor and listen to what she or he says about it. and in my opinion, for what it's worth, stay away from websites like stopthyroidmadness.com which seems to have its own bizarre armourphilic agenda and therefore i'd be nervous about their medical information about thyroid disorders.
ghk, with a tsh of 8.9 you should really try taking thyroxine! (i think it's called levoxyll or synthroid over there), and the normal levels of tsh are 0.3 - 3, so 8.9 is really quite high.
you're not a lazy bum - the lack of concentration and no motivation is a symptom of hypothyroidism. you will find that with treatment both of these will improve.
i thought many of my symptoms were normal too - because i'd been sick for so long i'd just gotten used to it.
i'm not sure what my tsh was when i was really low (i was tested during a hashimotos attack), but i was hardly eating anything or i'd put on weight. not sure if you're the same? (although i was so used to it i thought i was eating a normal amount). thyroxine would help this a lot too.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.